Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 21, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at May 7, 2012, 5:10 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 5:10 PM EDT (21:10 UTC)
- Expired
- May 7, 2012, 7:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WHUS52 KMLB 072110
SMWMLB
AMZ552-572-072315-
/O.NEW.KMLB.MA.W.0021.120507T2110Z-120507T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
510 PM EDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...
FROM CAPE CANAVERAL TO MELBOURNE BEACH OUT TO 20 NM.
* UNTIL 715 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 34 KNOTS 15
MILES SOUTHEAST OF COCOA BEACH...MOVING EAST AT 30 KNOTS.
* ADDITIONAL STORMS IN THIS LINE ARE EXPECTED TO MOVE NORTHWARDS
ALONG THE INTRACOASTAL WATERS AND NEARSHORE ATLANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE WINDS OVER
34 KNOTS...LOCALLY ROUGH SEAS...TORRENTIAL DOWNPOURS AND DANGEROUS
LIGHTNING. TRY TO AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT
OFFSHORE...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS
ARE BEING WORN BY YOU AND YOUR CREW.
&&
LAT...LON 2859 8071 2860 8072 2859 8066 2857 8067
2858 8070 2850 8073 2839 8072 2832 8068
2851 8064 2856 8061 2859 8063 2858 8065
2859 8065 2867 8004 2798 8008 2803 8059
2839 8075 2858 8080
TIME...MOT...LOC 2108Z 250DEG 31KT 2817 8047
$$
MOSESWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at May 7, 2:15 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 7, 2:15 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT MON MAY 7 2012 .DISCUSSION... ...FEW STRONG/ISOLATED PULSE SEVERE STORMS EXPECTED INTO THIS EVENING... CURRENT-TONIGHT...WEAK FRONTAL BOUNDARY HAS CREPT INTO OUR NORTHERN FORECAST ZONES. EARLY ONSET OF THE EAST COAST SEA BREEZE FROM THE CAPE NORTHWARD HAS TRANSITIONED WINDS TO EAST OR NORTHEAST. WINDS SOUTH OF THE CAPE WILL BECOME EAST OR SOUTHEAST BEHIND THE SEA BREEZE. A LIGHTER PRESSURE GRADIENT WILL KEEP WIND SPEEDS LIGHT ALL AROUND OUTSIDE OF CONVECTION. SCATTERED SHOWERS AND STORMS HAVE DEVELOPED EARLY THIS AFTERNOON ALONG THE EAST COAST SEA BREEZE IN NORTH BREVARD/VOLUSIA COUNTIES. SLOW MOVEMENT TO THE WEST IS EXPECTED OF THESE CELLS AND THEY WILL EVENTUALLY MOVE OFF THE EAST COAST INTO THE INTRACOASTAL/NEAR SHORE WATERS OF THE WESTERN ATLANTIC. A FEW STRONGER CELLS ANCHORED ALONG THE SEA BREEZE WILL MOVE SOUTHWARD. FURTHER DEVELOPMENT OF CONVECTION WILL BE LIKELY AS THE WEST COAST SEA BREEZE (MOVING VERY SLOWLY EASTWARD AT PRESENT) MOVES INTO CENTRAL FLORIDA LATER TODAY AS WELL AS FROM SUBSEQUENT MESOSCALE BOUNDARY/LAKE BREEZE INTERACTIONS. THIS ACTIVITY WILL LAST INTO THE EVENING AND EVENTUALLY BECOME MORE ISOLATED MID TO LATE EVENING. MAIN THREATS IN PLAY REMAIN FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY DOWNBURST WINDS IN EXCESS OF 50 MPH...COIN SIZE HAIL AND TORRENTIAL DOWNPOURS CAUSING PONDING OF WATER...ESPECIALLY IN PRONE LOCATIONS DUE TO THE SLOW NATURE OF THESE STORMS. DEEPER MOISTURE (1.61 PWAT FROM 15Z KXMR SOUNDING)...MID-LEVEL IMPULSES AND COOLER AIR ALOFT ALL PLAYING A PART IN THE CONVECTIVE ACTIVITY. ...PREVIOUS EXTENDED DISCUSSION... TUE-THU...BROAD TROUGHING ALOFT WILL PERSIST INTO LATE WEEK...WHICH WILL KEEP LOW LEVEL RIDGE AXIS SUPPRESSED SOUTH OF CENTRAL FLORIDA. WHILE SUFFICIENT MOISTURE WILL EXIST FOR AT LEAST SCT AFTN/EVENING CONVECTION...SUBTLE H50 VORT LOBES PASSING OVHD SHOULD LEAD TO A LTL HIGHER POPS (50-60) ON THAT DAY AREAWIDE. FLOW FLATTENS SLIGHTLY WED-THU...WITH HIGHER POPS INDICATED ALONG THE EAST COAST (50 VS 40) IN PROXIMITY TO LATE DAY SEA BREEZE. BY THU...DEEPEST MOISTURE IS PROGGED TO GET PUSHED A BIT FARTHER SOUTH TOWARD LAKE OKEECHOBEE... AHEAD OF WEAK COOL FRONT THAT SAGS INTO CENTRAL FLORIDA THU NIGHT. POPS OVER THE SOUTHERN CWA WILL BE ABOUT 10 PCT HIGHER (40 VS 30). MAV TEMPS LOOK LIKE THEY RUN ABOUT A DEGREE OR TWO ABOVE CLIMO... WHICH LOOKS FINE GIVEN THE SW FLOW REGIME. EARLY MAY MID LEVEL ATMOSPHERIC TEMPS TYPICALLY FAVOR SOME STRONG TO MARGINALLY SEVERE STORMS. FRI-MON...FRONTAL BOUNDARY WASHES OUT OVER SOUTH FL/STRAITS BY LATE FRI AS ONSHORE FLOW TAKES HOLD AND FRESHENS SOME INTO THE WEEKEND. EVEN WITH IMMEDIATE RETURN TO ONSHORE FLOW...MEAN DRYING INDICATED FOR FRI-SAT DUE TO TRANSIENT MID LEVEL RIDGE WHICH BUILDS ALOFT. POPS BOTH DAYS 20 OR LESS....TEMPTED TO GO WITH JUST LOW TOPPED SHOWERS (CONFINED TO THE SOUTH FRI) BUT SINCE WERE GETTING TOWARD LATE MAY KEPT TS IN FCST. INCREASING MOISTURE/POPS INDICATED FOR SUN-MON AS NEXT SHORT WAVE TROUGH MOVES TOWARD THE SERN CONUS. && .AVIATION...PREVAILING VFR OUTSIDE OF CONVECTION. EAST COAST SEA BREEZE HAS FORMED AS OF VERY EARLY THIS AFTERNOON BECOMING NOTICEABLE FIRST ACROSS THE VOLUSIA/NORTH BREVARD COASTS. WINDS HAVE BECOME E/ENE BEHIND IT HERE. FURTHER SOUTH WEAK OFFSHORE WINDS WILL BECOME E/ESE AS THE SEA BREEZE DEVELOPS AND MOVES ONSHORE. SCT SHRA/TSRA WILL RESULT FROM DEEPER MOISTURE...PVA ALOFT AND BOUNDARY COLLISIONS INTO THE EVENING. RISKS TO AVIATION INCLUDE FREQUENT LIGHTNING...COIN SIZE HAIL...HEAVY DOWNPOURS AND GUSTY DOWNBURST WINDS IN EXCESS OF 40 KTS. ACTIVITY WILL EVENTUALLY BECOME ISOLATED THIS EVENING/OVERNIGHT. LCL LOW (STRATUS) CLOUDS/PATCHY GROUND FOG CANNOT BE RULED OUT TOWARDS SUNRISE TUE MORNING. ABOVE NORMAL CONVECTION CHANCES WILL CONTINUE AGAIN ON TUE WITH SIMILAR THREATS. && .MARINE...AFTN MON-TUE...SURFACE BOUNDARY LINGERING OVER THE AREA WILL BE RESPONSIBLE FOR SCATTERED LIGHTNING STORMS ACROSS INLAND LAKES...INTRACOASTAL WATERWAYS AND NEAR SHORE/OFFSHORE MARINE ZONES. CONDITIONS FAVORABLE FOR A FEW STRONG/ISOLD SVR CELLS WITH WINDS IN EXCESS OF 35 KTS...COIN SIZE HAIL...CLOUD TO WATER LIGHTNING AND TORRENTIAL DOWNPOURS. CELLS WILL MOVE OFF THE COAST AT LESS THAN 10 KTS WITH MOST FAVORABLE LOCATION FROM THE CAPE NORTHWARD. WITH SUCH A WEAK PRESSURE GRADIENT...WINDS WILL BE LIGHT/VARIABLE AT TIMES...THOUGH ARE FORECAST TO BE EAST/NORTHEAST CAPE NORTHWARD AND EAST/SOUTHEAST SOUTHWARD. THIS EVENING WINDS ARE FORECAST TO BECOME SE/S AND EVENTUALLY SW LATE OVERNIGHT TOWARDS DAYBREAK. ON TUE...INITIAL SW WINDS LESS THAN 10 KTS WILL BACK TO S/SE NEAR THE COAST DUE TO EAST COAST SEA BREEZE FORMATION AND BEGIN TO STRENGTHEN SLIGHTLY. SEAS DUE TO AN INCOMING SWELL FORECAST TO BUILD TO 3-4 FT NEAR SHORE/3-5 FT OFFSHORE THRU THE PERIOD. ANOTHER ROUND OF OFFSHORE MOVING SHOWERS/STORMS FORECAST ON TUE WITH SIMILAR THREATS AS THE PAST DAY. WED-FRI...NOT A WHOLE LOW OF WIND CHOP INDICATED GIVEN THE PROXIMITY OF THE LOW LEVEL RIDGE AXIS TO THE SOUTH. WAVE MODEL GUIDANCE DOES SHOW SOME SWELL COMPONENT KEEPING SEAS A FOOT OR TWO HIGHER THAN THEY NORMAL WOULD BE WITH THIS KIND OF WIND REGIME. OFFSHORE FLOW WILL PREVAIL THROUGH THU WITH AN ONSHORE AFTERNOON SEA BREEZE NEAR THE IMMEDIATE COAST...MAINLY SOUTH. GIVEN THE PREVAILING WESTERLY STEERING FLOW...THE MAIN MARINE CONCERN FOR THE UPCOMING WEEK WILL BE OFFSHORE MOVING THUNDERSTORMS. DEVELOPING ONSHORE FLOW STARTING THU NIGHT WILL LEAD TO A SLIGHT SURGE IN ENE-EAST WINDS AND SEAS. && .FIRE WEATHER...REMAINDER OF TODAY-TONIGHT...A WEAK FRONTAL TROUGH HAS SETTLED IN OVER THE AREA (NORTH) AND WILL PROVIDE A FOCUS FOR SHOWERS/STORMS. SEA BREEZES/MESOSCALE BOUNDARY INTERACTIONS THROUGH THIS EVENING WILL ALSO HELP INITIATE NEW CELL GROWTH. A FEW LIGHTNING STORMS MAY SPARK ADDITIONAL WILDFIRES AND WILL ALSO BE CAPABLE OF GUSTY DOWNBURST WINDS TO AROUND 50 MPH. CELL MOVEMENT SHOULD BE OUT OF THE WEST AT LESS THAN 10 MPH. OCCASIONALLY CELLS WILL ZIPPER SOUTHWARD ALONG THE EAST COAST SEA BREEZE. WITH THE WEAK OVERALL PRESSURE GRADIENT THE DISPERSION CONDITIONS WILL REMAIN RATHER POOR. LVORI'S WILL BE RATHER HIGH WITH THE LIGHT WINDS AND MOISTURE NEAR THE SURFACE. TUE...CONTINUED DEEPER MOISTURE AND BOUNDARY COLLISIONS WILL AGAIN CREATE SCATTERED SHOWERS/STORMS ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON/EARLY EVENING. AGAIN...LIGHTNING IGNITIONS/GUSTY STORM OUTFLOWS WILL BE MAIN FIRE WEATHER CONCERN. WED ONWARD...NO RH/WIND ISSUES...HOWEVER LTG IGNITIONS WILL BE MAIN FIRE WX CONCERN. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 86 68 87 / 40 50 30 50 MCO 68 89 67 89 / 30 50 30 40 MLB 69 87 69 86 / 30 50 30 50 VRB 69 86 69 86 / 30 50 30 50 LEE 68 88 68 88 / 30 50 30 40 SFB 69 90 69 89 / 30 50 30 40 ORL 71 90 70 88 / 30 50 30 40 FPR 68 86 68 86 / 20 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK RADAR/LONG TERM....KELLY
Hazardous weather outlook, May 7, 11:15 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1115 AM EDT MON MAY 7 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1115 AM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS NORTH CENTRAL FLORIDA AND WILL BECOME STATIONARY THIS AFTERNOON. MOISTURE POOLING ALONG THE FRONT WILL COMBINE WITH SEA AND LAKE BREEZE BOUNDARIES TO ACT AS FOCI FOR AFTERNOON LIGHTNING STORMS. THE HIGHEST RAIN CHANCES EXIST ALONG AND NORTH OF THE I 4 CORRIDOR BUT MAY EXTEND SOUTHWARD INTO OSCEOLA COUNTY LATE THIS AFTERNOON OR EARLY THIS EVENING WITH A SEA BREEZE COLLISION. STORM MOTION WILL BE GENERALLY TOWARD THE EAST BUT MAY BE SLOW AND ERRATIC ALONG BOUNDARIES. THE PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING... STRONG DOWNBURST WINDS AND HAIL. ONE OR TWO STORMS MAY BECOME SEVERE CONTAINING DAMAGING WINDS NEAR 60 MPH AND LARGE HAIL. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE THIS AFTERNOON AND PUSH EAST-NORTHEAST AROUND 10 MPH THROUGH THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS UP TO 50 KNOTS AS THEY PUSH OFFSHORE INCLUDING THE INLAND LAKES. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A LIFEGUARD ON DUTY. .FIRE WEATHER IMPACT... THERE IS A HIGH ENVIRONMENTAL FIRE DANGER OVER MOST OF THE REGION TODAY. THE THREAT WILL BE FURTHER ELEVATED TODAY AS SCATTERED LIGHTNING STORMS ARE EXPECTED. BRUSH FIRES CAN START EASILY FROM MOST CAUSES. UNATTENDED FIRES ARE LIKELY TO ESCAPE IN DRY FUELS. FIRES MAY START RAPIDLY AND SHORT DISTANCE SPREADING OF EMBERS WILL BE POSSIBLE. OUTDOOR BURNING MAY BE PROHIBITED IN YOUR AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE FORECAST THROUGH MIDWEEK. THESE STORMS WILL AFFECT BOATERS AS THEY CROSS THE INTRACOASTAL WATERS AND ATLANTIC DURING THE AFTERNOON AND EVENING. A FEW STORMS MAY CONTAIN STRONG DOWNBURST WINDS...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/BRAGAW
In the hours before
Special weather statement, May 7, 1:21 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
121 PM EDT MON MAY 7 2012
FLZ041-046-141-071800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
121 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN SEMINOLE COUNTY...
SOUTHERN VOLUSIA COUNTY...
* UNTIL 200 PM EDT.
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES EAST
OF DELTONA...MOVING EAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2899 8090 2879 8095 2879 8097 2875 8096
2873 8097 2875 8129 2909 8114
TIME...MOT...LOC 1721Z 292DEG 7KT 2893 8112
KELLYSpecial weather statement, May 7, 2:13 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT MON MAY 7 2012
FLZ045-046-147-071900-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
213 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...EASTERN ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY...
* UNTIL 300 PM EDT.
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
NORTHEAST OF CHRISTMAS...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
STORMS SHOULD DEVELOP TO THE WEST TOWARD BITHLO AND WEDGEFIELD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2844 8082 2847 8112 2873 8111 2870 8102
2867 8102 2867 8101 2864 8101 2862 8099
2861 8099 2861 8096 2870 8096 2866 8082
TIME...MOT...LOC 1812Z 294DEG 9KT 2860 8097
KELLYLocal storm report, May 7, 3:24 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST VERO BEACH AIRPORT 27.66N 80.41W
05/07/2012 M53 MPH INDIAN RIVER FL ASOS
VERO BEACH ASOS MEASURED A 46 KT/53 MPH THUNDERSTORM WIND
GUST.
&&
JRCSpecial weather statement, May 7, 3:24 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT MON MAY 7 2012
FLZ047-054-072015-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
324 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN BREVARD
COUNTY...INDIAN RIVER COUNTY...
* UNTIL 415 PM EDT.
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SEBASTIAN
HIGHLANDS...MOVING NORTH AT 15 MPH.
ADDITIONAL STORMS OVER VERO BEACH WILL ALSO LIFT NORTH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2760 8063 2798 8068 2802 8056 2798 8054
2802 8055 2803 8053 2791 8046 2788 8046
2786 8043 2781 8042 2775 8038 2761 8033
TIME...MOT...LOC 1923Z 171DEG 13KT 2780 8054Special weather statement, May 7, 3:35 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT MON MAY 7 2012
FLZ044>046-053-144-072030-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
335 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE COUNTY...
* UNTIL 430 PM EDT.
AT 328 PM EDT...A TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL
NEAR ALTAMONTE SPRINGS...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL
ALSO BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 45 MPH.
ADDITIONAL STORMS WILL DEVELOP BETWEEN INTERSTATES 75 AND 4...AS THE
WEST COAST SEA BREEZE CONTINUES MOVING SLOWLY EAST AND COLLIDES WITH
THE EAST COAST SEA BREEZE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES...SMALL
HAIL UP TO PENNY SIZE AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2896 8196 2896 8166 2900 8166 2877 8124
2834 8103 2832 8166 2834 8167 2834 8179
2836 8180 2834 8196
TIME...MOT...LOC 1931Z 246DEG 6KT 2866 8135
GUSEMANSpecial weather statement, May 7, 4:05 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT MON MAY 7 2012
FLZ047-053-072100-
OSCEOLA-SOUTHERN BREVARD COUNTY-
405 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
EASTERN OSCEOLA COUNTY...
* UNTIL 500 PM EDT.
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CAMP
HOLLY FISH CAMP...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN HARBOUR BEACH...WEST MELBOURNE AND
SUNTREE.
ADDITIONAL STRONG STORMS ARE ALSO DEVELOPING ALONG THIS BOUNDARY
COLLISION IN SOUTHERN BREVARD AND EASTERN OSCEOLA COUNTY.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2785 8046 2787 8048 2784 8050 2782 8078
2782 8088 2781 8088 2781 8090 2819 8107
2834 8060 2823 8059 2822 8059 2820 8058
2809 8056 2786 8044
TIME...MOT...LOC 2004Z 231DEG 7KT 2809 8074
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:47 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| May 7, 1:21 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| May 7, 1:25 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 20 min |
| May 7, 2:13 PM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| May 7, 3:21 PM EDT | Special Marine Warning | MLB | 114 min | |
| May 7, 3:24 PM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| May 7, 3:35 PM EDT | Special Weather Statement | MLB | Lake, Orange | 55 min |
| May 7, 4:05 PM EDT | Special Weather Statement | MLB | Brevard | 55 min |
| May 7, 6:17 PM EDT | Special Weather Statement | MLB | Martin | 58 min |
| May 7, 7:17 PM EDT | Special Weather Statement | MLB | Martin | 58 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.